North Carolina, 2025

Flash Flood in North Carolina, August 11, 2025

August 11, 2025 · NWS MHX · 1 event in 1 county or zone

Slow moving thunderstorms produced isolated areas of flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

Slow moving thunderstorms produced isolated areas of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Aug 11, 2:18 PM EST, 40 minutes earlier.

Area forecast discussion, Aug 11, 2:18 PM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
318 PM EDT Mon Aug 11 2025

.SYNOPSIS...
Widespread showers expected today as coastal trough and warm
front lift through. More typical summertime weather regime
returns from Tuesday onward with scattered afternoon showers and
storms.

&&

.NEAR TERM /THROUGH TONIGHT/...
Key Messages

- Periods of heavy rainfall likely again this afternoon into  this
evening, which could lead to localized flooding.

As of 1400 Monday...Soggy Monday for some with SFC high centered
offshore to the NE and coastal troughing pushing ashore with weak
warm front lifting Nward. Banded showers and iso tstorms have pushed
inland with sun peaking out through scattered lighter showers over
coastal locales. This morning's 12Z sounding showed PWAT of 2.15in
with near saturation through the bulk of the column and long skinny
CAPE. Efficient warm rain processes have led to periods of heavy
rain and weak midlevel ridging means storms motions will be slow.
Localized flooding possible, especially where backbuilding storms
park, as evident by the newly issued flood advisories over SWern
zones where the weak warm front is. Below normal temps will
continue with clouds and precip, with highs generally in the low
80s.

Front and trough will dissipate tonight as low level flow becomes
more Serly across the area. Expect convection to diminish with loss
of heating this evening, best chances transitioning to the coastal
waters and GStream overnight. Patchy inland fog and low stratus
likely again overnight, with lows in the low 70s.

&&

.SHORT TERM /TUESDAY/...
As of 1430 Monday...High pressure offshore gradually sinks Sward
through the period with midlevel ridge expanding Wward over SECONUS
leading to weak, but more defined Serly flow through the column.
This will keep moisture content high, PWATs on the order of 2-
2.25in. An embedded shortwave/remnant MCV rides the Wward extent of
the midlevel ridging from the FL panhandle through GA during the
day. Expecting a similar precip pattern tomorrow, coastal showers
pushing ashore early AM, with more robust convection developing and
slowly working from SW to NE through the afternoon, dying off
through the evening, with stronger storms lingering into the first
half of the overnight. Have forecasted MaxTs higher than today with
greater thicknesses building, but will probably end up very similar
to today with showers/storms cooling things off.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 330 PM Monday...

Key Messages

 - Temps trend upwards through the week, peaking Thursday and
   Friday with heat indices 95-105F

 - Climatologically normal chances of precipitation return by
   mid-week.

High pressure will gradually break down and move offshore
Tuesday through the rest of the week, and a more typical summer
pattern will develop as the offshore trough is kicked out to
sea. More typical, isolated to scattered coverage precip
chances expected from here as ridging and subsidence strengthen.
Exception may be on Wednesday as a weak mid-level shortwave may
support more expansive convection and Thursday as a weak front
approaches the area. Temperatures return to around to slightly
above average, and combined with increasing humidity peak heat
indices hover around 100- 105 degrees Thursday. This weekend
E/NE flow helps pin the sea breeze closer to the coast and
ushers in a drier setup as high pressure dominates in the wake
of Thursday's front.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /through 18Z Tuesday/...
As of 1330 Monday...Cloudy conditions leading to mixed bag of
mostly VFR CIGs but the MVFR lvl cloud deck will likely bounce
in and out between BKN and SCT through the afternoon. Showers
and tstorms leading to periods of IFR/LIFR. Best chance for VFR
second half of today at coastal terminals. Background winds are
relatively light out of the SE but showers and storms could lead
to periods of gustier winds with VAR direction. Precip likely
to diminish this evening, though widespread cloudiness expected
to continue overnight. Patchy fog and low level stratus possible
again, greatest chances of denser fog inland. MVFR overnight at
best, with fog/low stratus keeping IFR in mix. Expecting VFR to
return by midmorning, but skies remain BKN-OVC FL035-050,
SSWerly winds AoB 8kt.

LONG TERM /Tuesday through Friday/...
As of 345 PM Monday...Isolated to scattered tstorm chances each
day through the long term, with best chances of more robust
coverage Wednesday and Thursday afternoon/evening. Threat of low
stratus and some fog continues each morning.

&&

.MARINE...
SHORT TERM /through Tuesday/...
As of 1500 Monday...Winds generally out of the S AoB 10kt
outside of convection with seas 2-3 ft. Expecting precip to be
more stratiform this afternoon, becoming more convective
overnight over the GStream. Forecasting a slightly stronger
background wind field Tues, Serly 10-12kt. Showers and storms
early push ashore leading to lighter stratiform rain from debris
clouds, becoming mostly dry by late afternoon.

LONG TERM /Tuesday through Friday/...
As of 300 PM Monday...More typical southwesterly winds by
Tuesday onward as high pressure offshore sinks Sward. Winds
through the period stay at 10-15 kt and seas will hold steady at
around 2-3 feet.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...CEB
SHORT TERM...CEB
LONG TERM...RCF/RJ
AVIATION...CEB
MARINE...CEB/RJ
Hazardous weather outlook, Aug 11, 3:04 AM EST, 11 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
404 AM EDT Mon Aug 11 2025

NCZ203-205-120815-
Northern Outer Banks-Hatteras Island-
404 AM EDT Mon Aug 11 2025

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING NORTH OF CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Periods of rain, heavy at times, with localized flooding will be
possible today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>092-094-193>196-198-199-204-120815-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-Ocracoke Island-
404 AM EDT Mon Aug 11 2025

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Periods of rain, heavy at times, with localized flooding will be
possible today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Morehead City radar (KMHX), 101 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Pitt

When
August 11, 2:58 PM EST to 3:58 PM EST
Where
Pitt County, 3.14 mi NNW of Simpson to 1.71 mi ESE of Greenville
Cause
Heavy Rain
Reported by
Public
Coordinates
35.611, -77.303

Report of water flowing over Oxford Road and across housing development near the Brook Valley Country Club.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2025Every state in 2025This day in weather historyWarnings in North Carolina, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289387.